Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 14, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Feb 19, 2018, 9:50 AM CST for Gallatin County, Wayne County, White County, Illinois. It took effect at Feb 24, 2018, 7:00 PM CST. It was in force for 17 days.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2018, 9:50 AM CST (15:50 UTC)
- In effect from
- Feb 24, 2018, 7:00 PM CST
- Expired
- Mar 13, 2018, 8:09 PM CDT
- In force
- 17 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gallatin County, IL, Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 52 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River at Carmi (CARI2). The gauge peaked at 33.42 ft at Mar 2, 2018, 10:00 PM CST.
- Action stage
- 24 ft
- Minor stage
- 27 ft
- Moderate stage
- 32 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03381495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 19, 5:30 AM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Feb 19, 5:30 AM CST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Paducah KY 530 AM CST Mon Feb 19 2018 .SHORT TERM...(Today through Wednesday night) Issued at 335 AM CST Mon Feb 19 2018 A warm front will continue to lift north across the area through the morning, generating scattered showers, and possibly a rumble of thunder. Gusty SSW winds will continue to push warmer and more humid air north across the region as well in the wake of the warm front. Through the day, the CAM's push best convective chances to our NW counties from southern IL into southeast MO. Unseasonably warm highs in the upper 60s in this area, with mid 70s across the KY Pennyrile. The best chance of convection through Tuesday will continue to be across the NW 1/3 to 1/2 of the CWFA in the warm sector ahead of an approaching cold front, that will be approaching our CWFA by early Tuesday evening. Another unseasonably warm day Tuesday with some areas across the KY Pennyrile near the 80F mark, 70s most areas. Overnight Tuesday, PoPs will increase from west to east, with the cold front by 12z Wednesday forecast to be pushing across the Ohio. Much of the axis of heavy rainfall will be along the 850mb front along and behind the surface boundary. High efficiency is anticipated with PW's 2+SD's above the curve for mid February. We favored slightly higher WPC forecast numbers vs. the blend. We typically under forecast heavy rain anyway, so we tended slightly more aggressive. Thunder overall will be widely scattered, not overly prevalent due to marginal elevated instability. This lack of deeper convection may keep amounts from getting too carried away and allow for more steady rates. For Wednesday night, we may see a second surge of rain, heavy at times into west KY. Think the GFS is underdone. The ECMWF has been more consistent with this signal, and now the NAM supports it as well. The 850mb boundary never really clears the CWFA by far, then a return SW low level jet sets up into west KY overnight Wednesday. We went higher than both the blends and WPC for Wednesday night, utilizing more of the NAM, ECMWF, and slight CMC incorporation. The GFS is a a persistent outlier pushing activity farther southeast. Did not discount it completely. But it defies pattern logic given the deep mid tropospheric SW flow aoa 700mb. .LONG TERM...(Thursday through Sunday) Issued at 335 AM CST Mon Feb 19 2018 Another heavy rainfall event appears to be in the offing late this week into the weekend. This event could be rather prolonged. Thursday could potentially be the driest day of the week in the wake of the cold front that passes through on Wednesday. However, the models are not even in full agreement on this lull in the precip. The surface front is forecast to stall to our south Thursday, somewhere across the Tennessee Valley. The 00z ecmwf is not as far south as most other guidance, and therefore it indicates rain continuing on Thursday. The forecast will lean toward the drier gfs, but the persistent moist southwest flow aloft will ensure the drying trend is short-lived. The models agree the front will return north to the Ohio Valley and southern Missouri Thursday night. Widespread rainfall will accompany the front. The front is expected to become quasi-stationary somewhere in the vicinity of the Ohio River and southeast Missouri from Friday through Saturday. During this period, a strong southwest low level jet will feed plenty of moisture into and over the frontal boundary. Surface dew points will be in the lower 60s south of the front. Marginal instability will result in some convective enhancement of the precip. The location of the heaviest rainfall axis will depend on exactly where the front sets up. The front may oscillate back and forth across the region as indicated by the 00z ecmwf. A 500 mb shortwave will then eject northeast from the base of the western trough, triggering a surface low over the Plains. This surface low will track northeast across Missouri and Illinois Saturday into Saturday night. A cold front trailing southwest from the low will bring one last surge of rainfall as it crosses our region, most likely Saturday night. Before all is said and done, there is the potential for at least a few more inches of rain from Thursday through the weekend. Temperatures will depend on the location of the frontal boundary, but it appears they will be mainly in the 60s south of the front and 50s to the north of the front. && .AVIATION... Issued at 530 AM CST Mon Feb 19 2018 Showers and perhaps isolated TSRA will move northeast across the region this morning, especially northwest of a KOWB to KCEY line. MVFR to local IFR cig conditions will improve throughout the day, generally becoming VFR most areas, with occasional MVFR still possible from KPOF to KMDH and points west. Mainly VFR vsbys with occasional MVFR/IFR conditions with showers. Wind shear is forecast tonight given the forecast strong low level jet. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...CN LONG TERM....MY AVIATION.....CN
Hazardous weather outlook, Feb 19, 3:45 AM CST, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 345 AM CST Mon Feb 19 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 345 AM CST Mon Feb 19 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms over southeast Missouri into southern Illinois. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heavy rainfall is likely Tuesday night across southeast Missouri into southern Illinois and far west Kentucky, especially late in the night. The heavy rain axis will shift east Wednesday into west Kentucky and southwest Indiana. Wednesday night, another surge of moderate to locally heavy rain is possible into west Kentucky. The rains late Tuesday through Wednesday night will likely set the stage for the possibility of area flooding mid to late week, as another heavy rainfall event appears likely from Thursday night through Saturday night. The potential exists for at least a few more inches of rain. Isolated thunderstorms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 9:37 AM CST | River Flood Warning | PAH | McLean, Webster | 20 days |
| Feb 19, 11:10 AM CST | River Flood Warning | PAH | Livingston | 25 days |
| Feb 19, 10:01 AM CST | River Flood Warning | PAH | Gallatin, Wabash, White | 22 days |
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.